Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 99, NWS Bismarck, ND

July 11, 2015Burleigh County, McLean County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 11, 2015, 7:13 PM CDT for Burleigh County, McLean County, North Dakota. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2015, 7:13 PM CDT (00:13 UTC)
Expired
Jul 11, 2015, 8:15 PM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burleigh County, ND, McLean County, ND

The radar

The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:15 PM CDTHAIL 12 N Wilton, ND
Jul 11, 7:22 PM CDTHAIL 1.75Wilton, NDPEA SIZED HAIL OBSERVED AT 718 CDT GROWING TO GOLFBALL SIZED BY 722 CDT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 5:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2051 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS53 KBIS 120013
SVRBIS
NDC015-055-120115-
/O.NEW.KBIS.SV.W.0099.150712T0013Z-150712T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT SAT JUL 11 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 815 PM CDT

* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILTON...OR
  15 MILES SOUTHEAST OF WASHBURN...MOVING EAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WILTON AROUND 740 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4701 10089 4704 10087 4707 10091 4734 10079
      4734 10067 4733 10067 4733 10045 4700 10057
TIME...MOT...LOC 0012Z 262DEG 5KT 4712 10083 

HAIL...1.00IN
WIND...60MPH
 
$$

ZH
4 follow-up statements
384 
WWUS53 KBIS 120024
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SAT JUL 11 2015

NDC015-055-120115-
/O.CON.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-MCLEAN ND-
724 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BURLEIGH AND SOUTHEASTERN MCLEAN COUNTIES...

AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILTON...OR 15
MILES SOUTHEAST OF WASHBURN...MOVING EAST AT 5 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL IN 
         THE TOWN OF WILTON. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  WILTON AT 725 PM.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4701 10089 4704 10087 4707 10091 4734 10079
      4734 10067 4733 10067 4733 10045 4700 10057
TIME...MOT...LOC 0023Z 262DEG 5KT 4712 10081 

HAIL...1.75IN
WIND...70MPH
 
$$
ZH
687 
WWUS53 KBIS 120033
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
733 PM CDT SAT JUL 11 2015

NDC015-055-120115-
/O.CON.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-MCLEAN ND-
733 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BURLEIGH AND SOUTHEASTERN MCLEAN COUNTIES...

AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WILTON...OR 18 MILES EAST OF WASHBURN...MOVING NORTHEAST AT 10 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL 
         WITH THIS STORM IN WILTON.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  REGAN AROUND 755 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4701 10089 4704 10087 4707 10091 4734 10079
      4734 10067 4733 10067 4733 10045 4700 10057
TIME...MOT...LOC 0031Z 239DEG 10KT 4719 10066 

HAIL...2.50IN
WIND...70MPH
 
$$
ZH
456 
WWUS53 KBIS 120048
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
748 PM CDT SAT JUL 11 2015

NDC055-120056-
/O.CAN.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
MCLEAN ND-
748 PM CDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4709 10077 4713 10080 4715 10079 4716 10075
      4732 10075 4733 10069 4733 10045 4706 10055
TIME...MOT...LOC 0046Z 262DEG 5KT 4719 10063 

$$

NDC015-120115-
/O.CON.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-
748 PM CDT SAT JUL 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN BURLEIGH COUNTY...

AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF REGAN...OR 19 MILES EAST OF WASHBURN...MOVING EAST AT 5 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLFBALL SIZED HAIL WITH 
      THIS STORM IN THE TOWN OF WILTON. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  REGAN AROUND 815 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
JOHNS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR NEW JOHNS LAKE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4709 10077 4713 10080 4715 10079 4716 10075
      4732 10075 4733 10069 4733 10045 4706 10055
TIME...MOT...LOC 0046Z 262DEG 5KT 4719 10063 

HAIL...1.25IN
WIND...70MPH
 
$$
ZH
619 
WWUS53 KBIS 120111
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT SAT JUL 11 2015

NDC015-120120-
/O.EXP.KBIS.SV.W.0099.000000T0000Z-150712T0115Z/
BURLEIGH ND-
811 PM CDT SAT JUL 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURLEIGH COUNTY
WILL EXPIRE AT 815 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4709 10077 4713 10080 4715 10079 4716 10075
      4732 10075 4733 10069 4733 10045 4706 10055
TIME...MOT...LOC 0106Z 262DEG 5KT 4719 10063 

$$
ZH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:53 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 11, 5:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT SAT JUL 11 2015

.UPDATE...

ISSUED AT 555 PM CDT SAT JUL 11 2015

SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF WESTERN AND ALL OF
CENTRAL NORTH DAKOTA THROUGH THE EVENING HOURS. AS DISCUSSED
BELOW...ROBUST INSTABILITY WITH 4-5K J/KG OF MUCAPE. LITTLE SHEAR
BUT ENOUGH TO SUSTAIN A FEW STRONG UPDRAFTS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 237 PM CDT SAT JUL 11 2015

CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEASTERN ALBERTA WITH
TROUGH STRETCHING INTO THE WESTERN DAKOTAS. BEHIND THE TROUGH OVER
SOUTHWEST NORTH DAKOTA DEWPOINTS ARE IN THE 50S...WHILE AHEAD
MOST LOCATIONS REMAIN AROUND 70. UPPER LEVEL ANALYSIS PLACES
BROAD TROUGH OFF THE WEST COAST WITH COMPACT LOW LIFTING THROUGH
NORTH CENTRAL MONTANA WHILE BROAD RIDGE STRETCHES FROM THE
SOUTHERN PLAINS INTO THE MIDWEST. OVER OUR AREA...SOUTHWEST FLOW
REMAINS WITH A VARIETY OF COMPACT SHORT WAVES MOVING THROUGH.

FOR THE REST OF THIS AFTERNOON INTO THIS EVENING...STRONG
INSTABILITY EXISTS AHEAD OF THE AFOREMENTIONED SURFACE TROUGH PER
LATEST MODEL ANALYSIS AND KBIS 18Z SOUNDING...THOUGH SHEAR REMAINS
MARGINAL. LATEST HIGH-RES GUIDANCE SUGGESTS CONVECTION DEVELOPING
BY LATE THIS AFTERNOON OVER CENTRAL...POSSIBLY INTO PORTIONS OF
NORTHWEST...NORTH DAKOTA. GIVEN THE GREAT INSTABILITY HAVE OPTED
TO MENTION SEVERE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 83.
STRONGER STORMS WILL PUSH TO THE EAST OVERNIGHT WITH SOME RE-
DEVELOPMENT POSSIBLE BACK TO THE WEST AS A VARIETY OF UPPER WAVES
PASS THROUGH.

ON SUNDAY...ANOTHER HOT DAY IS IN STORE AS UPPER RIDGE AMPLIFIES
AND COMPACT LOW OPENS UP AND PASSES TO THE NORTH. THIS WILL BRING
ADDITIONAL THUNDERSTORM CHANCES IN CYCLONIC FLOW WITH THE SYSTEM
PASSING NORTH. STRONGEST INSTABILITY SETS UP OVER EASTERN NORTH
DAKOTA...THOUGH WILL HAVE TO KEEP AN EYE ON THE JAMES RIVER VALLEY
AS ENOUGH INSTABILITY MAY BE PRESENT FOR SOME STRONGER STORMS TO
DEVELOP.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 237 PM CDT SAT JUL 11 2015

THE LONG TERM WILL REMAIN ACTIVE THROUGH THE NEXT WEEKEND.

SOUTHWEST FLOW ALOFT OVER THE WESTERN US WILL REMAIN OVER THE
NEXT WEEK. THIS WILL PUT NORTH DAKOTA IN A FAVORABLE POSITION TO
RECEIVE MANY UPPER LEVEL SHORT WAVES.

WARM...MOIST AIR WILL REMAIN IN PLACE OVER THE NORTHERN PLAINS
THROUGH THE NEXT WEEK. THE MODELS ARE INDICATING VERY HIGH CAPE
VALUES...MAINLY ACROSS THE JAMES AND RED RIVER VALLEYS THROUGH THE
NEXT WEEK...BUT LITTLE TO NO SHEAR. WITH VERY HIGH MOISTURE
CONTENT THROUGHOUT THE ATMOSPHERE...VERY HEAVY RAIN IS POSSIBLE
IN THUNDERSTORMS. MOST OF THE THUNDERSTORM ACTIVITY SUNDAY AND
MONDAY SHOULD BE NORTH AND EAST. A FEW ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS SOUTH CENTRAL NORTH DAKOTA SUNDAY EVENING AS A
COLD FRONT MOVES THROUGH.

NORTH DAKOTA WILL REMAIN UNDER THE INFLUENCE OF DIFFLUENCE ALOFT
MONDAY AND TUESDAY...HOWEVER WITHOUT ANY DISCERNIBLE WAVE OR
ADDITIONAL FORCING...ONLY ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

BY WEDNEDAY AND THURSDAY ANOTHER WAVE IS EXPECTED TO MOVE THROUGH
AS A UPPER LEVEL RIDGE ACROSS THE SOUTH CENTRAL CONUS MOVES EAST.
AT THIS TIME THE GFS/ECMWF CONTINUE TO INDICATE SCATTERED
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL NORTH
DAKOTA. TEMPERATURES SHOULD GENERALLY RANGE FROM THE MID 80S TO
LOW 90S THROUGH THE NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1226 PM CDT SAT JUL 11 2015

ISOLD/SCT TSRA EXPECTED MAINLY OVER CENTRAL AND EASTERN NORTH
DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE
SEVERE ALONG AND EAST OF A LINE FROM KMOT TO KBIS. LATER
TONIGHT...LCL BR POSSIBLE OVER PORTIONS OF SOUTH CENTRAL INTO
SOUTHEAST NORTH DAKOTA. OTHERWISE...VFR CONDITIONS EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...NH
SHORT TERM...JJS
LONG TERM...AJ
AVIATION...JJS
Hazardous weather outlook, Jul 11, 2:37 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT SAT JUL 11 2015

NDZ003>005-011>013-020>023-025-034>037-046>048-050-051-121945-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
237 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT
WEEK.

HEAT INDEX VALUES BETWEEN 95 AND 100 ARE EXPECTED IN THE SOUTHERN
JAMES RIVER VALLEY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
1-800-247-0212 OR VIA FACEBOOK OR TWITTER.

NDZ001-002-009-010-017>019-031>033-040>045-121945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
237 PM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST NORTH DAKOTA. THE
CHANCE FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS EVERYDAY THROUGH THE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JJS/AJ

In the hours before

Special weather statement, Jul 11, 6:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT SAT JUL 11 2015

NDZ002-003-010-011-120000-
BURKE-WARD-RENVILLE-MOUNTRAIL-
618 PM CDT SAT JUL 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RENVILLE...
NORTHWESTERN WARD...BURKE AND NORTH CENTRAL MOUNTRAIL COUNTIES...

AT 617 PM CDT...A STRONG THUNDERSTORM WAS OVER BURKE AND
NORTHERN MOUNTRAIL COUNTIES...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWBELLS...KENMARE...POWERS LAKE...LIGNITE...FLAXTON...LOSTWOOD...
NORTHGATE...COTEAU AND NIOBE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN NORTH DAKOTA.

LAT...LON 4844 10223 4848 10274 4900 10252 4900 10187
TIME...MOT...LOC 2317Z 210DEG 30KT 4893 10229

MATHEWS
Local storm report, Jul 11, 6:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
634 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 SSE LIGNITE           48.79N 102.53W
07/11/2015  E0.75 INCH       BURKE              ND   TRAINED SPOTTER

&&

MMATHEWS
Local storm report, Jul 11, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 SSE LIGNITE           48.79N 102.53W
07/11/2015  E0.75 INCH       BURKE              ND   TRAINED SPOTTER

            HAIL BEGAN AT 545 CDT AND ENDED BEFORE 625 CDT

&&

CORRECTED REMARKS

MMATHEWS
Local storm report, Jul 11, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM CDT SAT JUL 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             9 E WASHBURN            47.30N 100.84W
07/11/2015  E1.25 INCH       MCLEAN             ND   PUBLIC

            LITTLE WIND WITH THE HAIL. HEAVY RAIN ACCOMPANIED THE
            LARGE HAIL. PUBLIC REPORT VIA MCLEAN COUNTY RURAL
            DIRECTORY.

&&

NHEINERT
Special weather statement, Jul 11, 6:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SAT JUL 11 2015

NDZ011-012-021-120045-
MCHENRY-WARD-MCLEAN-
659 PM CDT SAT JUL 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARD...SOUTHWESTERN
MCHENRY AND NORTHEASTERN MCLEAN COUNTIES...

AT 658 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
BUTTE...OR 25 MILES NORTHWEST OF MCCLUSKY...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUTTE...BENEDICT...VOLTAIRE...BALFOUR...KIEF...BERGEN...RUSO AND
STRAWBERRY LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NORTH DAKOTA.

LAT...LON 4801 10041 4785 10052 4785 10058 4775 10058
      4767 10063 4767 10102 4803 10120
TIME...MOT...LOC 2358Z 186DEG 20KT 4776 10083

MATHEWS
Special weather statement, Jul 11, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT SAT JUL 11 2015

NDZ021-022-035-120045-
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
707 PM CDT SAT JUL 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BURLEIGH...
SOUTHERN SHERIDAN AND SOUTHEASTERN MCLEAN COUNTIES...

AT 706 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MCCLUSKY
TO 10 MILES SOUTHEAST OF WILTON...AND MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILTON...WING...GOODRICH...REGAN...MCKENZIE...BALDWIN...DOUBLE DITCH
INDIAN VILLAGE AND NEW JOHNS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4688 10089 4690 10091 4695 10091 4697 10094
      4698 10094 4701 10089 4704 10087 4709 10093
      4742 10070 4749 10007 4681 10039
TIME...MOT...LOC 0006Z 281DEG 9KT 4736 10050 4701 10068

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:07 PM CDTSpecial Weather StatementBISBurleigh38 min
Jul 11, 7:41 PM CDTSpecial Weather StatementBISMcHenry34 min
Jul 11, 7:54 PM CDTSpecial Weather StatementBISRolette51 min
Jul 11, 8:08 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette52 min
Jul 11, 9:02 PM CDTSpecial Weather StatementBISRolette28 min
Jul 11, 9:21 PM CDTSevere Thunderstorm WarningBISRolette54 min
Jul 11, 10:17 PM CDTSpecial Weather StatementBISRolette43 min
Jul 11, 10:23 PM CDTAreal Flood AdvisoryBISRolette3 hr
Jul 11, 10:56 PM CDTSpecial Weather StatementBISRolette49 min
Jul 12, 6:35 PM CDTSpecial Weather StatementBISBottineau25 min
Jul 12, 6:50 PM CDTSpecial Weather StatementBISMcHenry, Pierce40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.